Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 24, NWS Great Falls, MT

October 6, 2013

NWS Great Falls, MT issued this high wind warning at Oct 6, 2013, 2:19 PM MDT. It took effect at Oct 7, 2013, 3:00 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2013, 2:19 PM MDT (20:19 UTC)
In effect from
Oct 7, 2013, 3:00 AM MDT
Expired
Oct 8, 2013, 3:22 AM MDT
In force
24 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS75 KTFX 062019
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
219 PM MDT SUN OCT 6 2013

MTZ009-070830-
/O.NEW.KTFX.HW.W.0024.131007T0900Z-131008T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
219 PM MDT SUN OCT 6 2013

...HIGH WIND WARNING IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT
TUESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY
  MOUNTAIN FRONT LATE TONIGHT AS A COLD FRONT APPROACHES THE AREA.
  WINDS MAY DIMINISH AT TIMES MONDAY MORNING...BUT THE PASSAGE OF
  THIS COLD FRONT WILL INCREASE WINDS AGAIN ON MONDAY AFTERNOON AND
  EVENING.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH
  POSSIBLE IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR WORK AND
  RECREATION ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
277 
WWUS75 KTFX 070356
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
956 PM MDT SUN OCT 6 2013

MTZ009-071200-
/O.CON.KTFX.HW.W.0024.131007T0900Z-131008T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
956 PM MDT SUN OCT 6 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM
MDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM
MDT TUESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY 
  MOUNTAIN FRONT LATE TONIGHT AS A COLD FRONT APPROACHES THE 
  AREA. WINDS MAY DIMINISH AT TIMES MONDAY MORNING...BUT THE 
  PASSAGE OF THIS COLD FRONT WILL INCREASE WINDS AGAIN ON MONDAY 
  AFTERNOON AND EVENING. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH 
  POSSIBLE IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR WORK AND 
  RECREATION ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
886 
WWUS75 KTFX 070939
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
339 AM MDT MON OCT 7 2013

MTZ009-072200-
/O.CON.KTFX.HW.W.0024.000000T0000Z-131008T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
339 AM MDT MON OCT 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY
  MOUNTAIN FRONT AS A COLD FRONT APPROACHES THE AREA. WINDS MAY BE
  LIGHTER AT TIMES THIS MORNING...HOWEVER THE PASSAGE OF THIS
  COLD FRONT WILL INCREASE WINDS AGAIN ON MONDAY AFTERNOON AND
  EVENING.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH 
  POSSIBLE IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR WORK AND 
  RECREATION ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
562 
WWUS75 KTFX 072025
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
225 PM MDT MON OCT 7 2013

MTZ009-081200-
/O.CON.KTFX.HW.W.0024.000000T0000Z-131008T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
225 PM MDT MON OCT 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY
  MOUNTAIN FRONT AS A COLD FRONT APPROACHES THE AREA. WINDS WILL
  INCREASE THIS AFTERNOON AND STAY STRONG THROUGHOUT THE EVENING
  HOURS.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE
  EXPECTED IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR ACTIVITIES AS
  WELL AS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
636 
WWUS75 KTFX 080922
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 AM MDT TUE OCT 8 2013

MTZ009-081030-
/O.CAN.KTFX.HW.W.0024.000000T0000Z-131008T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
322 AM MDT TUE OCT 8 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WESTERLY WINDS HAVE TAPERED THIS MORNING...HOWEVER BREEZY WESTERLY
WINDS WILL CONTINUE TODAY WITH WIND GUSTS BETWEEN 30 AND 40 MPH AT
TIMES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 11:10 AM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 6, 11:10 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1110 AM MDT Sun Oct 6 2013

UPDATED AVIATION SECTION

.UPDATE...High level moisture moving through a dirty ridge
continues to generate a stubborn Chinook arch just east of the
Continental Divide. Historically, models have a very poor track
record in this regard and this continues to be the case this fall.
Have once again had to increase sky cover with this mornings
update and may end up doing so once again with the afternoon
package. Have also substantially increased winds along the Rocky
Mountain Front and over the adjacent plains to be in better
agreement with observed and expected conditions through the
period. Will continue to pay close attention to winds as models
remain borderline for a possible wind event for the Northern Rocky
Mountain Front. No other changes expected at this time as
temperatures appear to be on track. mpj

&&

.AVIATION...
UPDATED 1710Z.
VFR conditions expected across central and southwest MT today. Broad
high pressure ridge is forecast to move across the state, creating
mix of clear skies and high scattered clouds. Surface pressure
trough forming in the lee of the Rockies will cause winds to be
breezy across the plains through early evening, with gusts of 25-30
kts likely from KGTF to KCTB.  Wind will dissipate around sunset but
become gusty again on Monday.
Waranauskas/Langlieb

&&

.PREV DISCUSSION...
/ISSUED 520 AM MDT Sun Oct 6 2013/

Today through Tuesday...As a weak upper-level shortwave moves across
the U.S./Canadian border this morning, breezy westerly winds can be
expected along the Rocky Mountain Front and adjacent plains, however
high wind highlights are not anticipated at this time. Latest
infrared satellite images also show a developing Chinook Arch along
the Rocky Mountain Front which will keep increased cloud cover
through at least early this afternoon. Otherwise warm, breezy and
dry conditions are expected today across north-central and southwest
Montana as an upper-level ridge continues to build. High
temperatures will remain 5 to 10 degrees above seasonal averages.
Southwest flow aloft and increasing Pacific moisture will return on
Monday as a Pacific storm system progresses into the Northern
Rockies. Any precipitation with this system will stay confined to
the higher terrain along the Rocky Mountain Front. A surface cold
front coupled with an upper-level jet will also push across the
Treasure State on Monday yielding gusty westerly winds across north-
central Montana. The strongest winds are expected along the Rocky
Mountain Front where isolated wind gusts may approach 58 mph (high
wind criteria) but confidence is low for widespread high winds. A
cooler, unstable airmass will support isolated to scattered
showers across the forecast area on Tuesday though any
precipitation amounts will be light. Snow levels will lower to
around 6000 feet on Tuesday, however any snow accumulation will be
an inch or less on higher peaks above 8000 feet. MLV

Tuesday Night through Sunday...Upper level trof that moves through
the PacNW area earlier in the week will continue to drop well south
into the Great Basin states, with a closed low pressure center
developing along the CA/NV border by late Wed. Moisture on the
eastern flank of the trof will spread scattered mtn snow/valley rain
showers, mainly over the southwest counties, through Thurs evening.
Current long-range forecast models are in decent agreement that the
low center will remain far enough that our region will only see
light precipitation amounts through midday Thurs.  As the Great
Basin system exits into the Central Rockies, a second trof and
associated cold front will drop south from BC/Alberta late Thurs
into Fri. GFS and ECMWF models still not in sync on temperatures and
precipitation with this second system, as the ECMWF model continues
to be slightly colder and wetter through early Fri afternoon. Late
Fri through Sat aftn looks cloudy but dry as we'll between the
departing second trof and the next Pacific system that arrives Sat
evening with another round of scattered light showers.  High
temperatures will remain about 8 to 12 degrees below normal each day
of the extended period, with low-mid 50s on Wed-Thur and upper 40s
for Fri-Sun. Waranauskas

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  71  45  69  41 /   0   0  10  10
CTB  70  41  67  38 /   0   0  10  10
HLN  68  40  66  39 /   0   0   0  10
BZN  63  36  67  37 /   0   0   0  10
WEY  52  30  56  31 /   0   0   0  10
DLN  63  35  63  34 /   0   0   0  10
HVR  72  40  73  40 /   0   0   0  10
LWT  67  40  70  37 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
Hazardous weather outlook, Oct 6, 5:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MDT SUN OCT 6 2013

MTZ008>015-044>055-071100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
500 AM MDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.